MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS
Model Number DAT415
Medical Device Problem Code Optical Decentration (1360)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 04/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A nurse reported following an intraocular lens implant procedure, the lens decentered in the eye which results in decreased vision, images look underwater.The lens was later exchanged in a secondary procedure.Additional information has been requested and received indicating that the actual date the issue was observed.It was also reported that in the surgeon's opinion, the lens did not contribute to event; the cause of the event was due to the patient¿s ¿phimosis.¿ the originally scheduled procedure was completed the same day.There was no patient harm.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned.Information was provided that indicated the use of a non-qualified cartridge, handpiece, and viscoelastic.The root cause was determined to be unrelated to the lens.Information was provided on the completed questionnaire that the event would be unrelated to the iol.The questionnaire indicated that the event was due to phimosis of the patient's eye after cataract surgery.Additional information indicated that the patient's issues have improved but not totally resolved.The surgeon's prognosis is good, and a future yag procedure may be needed.No further information provided at this time.If additional information becomes available, the file will be reopened and updated.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14674205
Report Number1119421-2022-01249
Device Sequence Number4818480
Product Code POE
UDI-Device Identifier00380652427876
UDI-Public00380652427876
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/06/2025
Device Model NumberDAT415
Device Lot Number15105519
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/18/2022
Supplement Date Received by Manufacturer08/17/2022
Initial Report FDA Received Date06/13/2022
Supplement Report FDA Received Date09/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACRYSOF IQ VIVITY TORIC IOL; CARTRIDGE - PLATINUM; HANDPIECE - PLATINUM; VISCOELASTIC - AMYSC
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown